Affordable Access

Publisher Website

Ventricular tachycardia following naloxone administration in an illicit drug misuse

Authors
Journal
Journal of Clinical Forensic Medicine
1353-1131
Publisher
Elsevier
Publication Date
Volume
12
Issue
4
Identifiers
DOI: 10.1016/j.jcfm.2005.01.011
Keywords
  • Naloxone
  • Arrhythmia
  • Poly-Drug Misuse

Abstract

Abstract A case of ventricular tachycardia in a 37-year-old man after ingestion of heroin and cocaine, treated with naloxone is described. The arrhythmia is attributed to unopposed sympathomemetic effects of cocaine following administration of naloxone. The pro-rhythmogenic effects of naloxone may have contributed to the arrhythmia. He was initially treated sequentially with intravenous magnesium sulphate, calcium gluconate, sodium bicarbonate and lignocaine infusion, with no resolution of the ventricular tachycardia. He was admitted to the coronary care unit and was given an amiodarone infusion which converted the rhythm to sinus rhythm. Forensic physicians administering naloxone to poly-drug abuser in a custodial setting should be aware of potentially fatal consequences which they will be unable to detect. It is recommended that all such patients should be transferred to hospital for observation and investigation.

There are no comments yet on this publication. Be the first to share your thoughts.

Statistics

Seen <100 times
0 Comments

More articles like this

Ventricular tachycardia following naloxone adminis...

on Journal of clinical forensic m... August 2005

Benzodiazepine misuse by illicit drug misusers.

on Addiction (Abingdon, England) February 2001

Ventricular tachycardia following the administrati...

on American Heart Journal January 1952

Ventricular tachycardia following the administrati...

on American Heart Journal Jan 01, 1952
More articles like this..